Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Diagnosed with hyperthyroidism, have bilateral nodules. On metoprolol. Help?

hello, i was recently diagnosed with hyperthyroidism (bloodwork) and had an ultrasound which showed bilateral nodules but that is all i was told so far. I am meeting with an endocrinologist tomorrow and am wondering what to expect. My GP put me on metoprolol to help with the symptoms,with limited success so far. Thank you for answering my question :)
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are recently detected to have Hyperthyroidism with two nodule in thyroid.
If Thyroid hormone is secreted in excess symptoms can be controlled by giving Beta blocker it is better to give non cardio selective one like Propranolol.
We need to do FNAC to know nature of nodule to differentiate between benign and malignant one.
The other way is to do radionuclide scan to know hot spot or cold spot.
You can be given anti thyroid drugs and other alternate are surgery and radioactive Iodine therapy.
Suitable therapy is selected according to requirement of patient.
Please take care
Good luck
Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor